Quantcast

Statins side effects: Three warning signs of ‘life-threatening’ rhabdomyolysis

Must read

Author
This post originally appeared on Daily Express :: Health Feed

Statins side effects: Three warning signs of ‘life-threatening’ rhabdomyolysis
Rhabdomyolysis can lead to liver damage, kidney failure and death. The muscle-wasting condition flags three crucial warning signs that require medical attention. What are they? One of the “most common” signs of rhabdomyolysis includes “severe muscle aching throughout the entire body”, certified the Mayo Clinic. The other two symptoms are “muscle weakness” and “dark or cola-coloured urine”.
Liver inflammation from rhabdomyolysis could lead to distressing symptoms, such as:

  • Unusual fatigue
  • Unusual weakness
  • Loss of appetite
  • Pain in the upper abdomen
  • Dark-Coloured urine
  • Yellowing of the skin or eyes (i.e. jaundice)

If any of these symptoms are present, it’s best to “contact your doctor immediately”.

Another potential risk of taking statins include developing type 2 diabetes.

- Advertisement -

Statins might increase the level of blood sugar levels, which is a prerequisite for the dangerous condition.

The Food and Drug Administration (FDA) has issued a warning on statins labels regarding blood glucose levels and diabetes.

This is a particular risk when blood sugar levels are already higher than normal – i.e. if you have pre-diabetes.

What is pre-diabetes?

The charity Diabetes UK explained: “Pre-diabetes means that your blood sugars are higher than usual, but not high enough for you to be diagnosed with type 2 diabetes.

“It also means that you are at high risk of developing type 2 diabetes.”

There may not be any symptoms of pre-diabetes, so a blood test result will tell you whether or not you have it.

- Advertisement -

If this is a risk you feel uncomfortable taking when offered statins, do speak with your GP.

Statins may also lead to neurological side effects, such as memory loss or confusion.

These side effects reverse once you stop taking the medication, so do discuss any complications you might be experiencing while taking statins to your GP.

Read More

- Advertisement -
Statins side effects: Three warning signs of ‘life-threatening’ rhabdomyolysis
Newslanes Mediahttps://newslanes.com
Newslanes.com is the leading e-news platform for the latest breaking news of world today. The news repository targets everyone after factual and well-researched information from a dedicated global team of news reporters and editors.
- Advertisement -

More articles

LEAVE A REPLY

Please enter your comment!
Please enter your name here

This site uses Akismet to reduce spam. Learn how your comment data is processed.

- Advertisement -

Latest article